MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATAMR SHUNT ASSEMBLY, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATAMR SHUNT ASSEMBLY, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 46955
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 02/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product testing is in progress.A review of the manufacturing records showed no anomalies.All valves are 100% tested at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the pressure setting could not be changed.According to the report, an anomaly of the part for pressure adjustment was suspected.It was stated that overdrainage was prevented by the patient keeping their head up.Reportedly, the device was explanted.
 
Additional Manufacturer Narrative
Additional information received reported there was no impact to the patient and they were under follow up.According to the report, no mris were performed while the device was implanted.The valve was not bathed in chemicals or antibiotics prior to implant.It was also noted that the setting was confirmed via x-ray after explant.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The device was received on march 9, 2017.The device was returned at pl setting 0.5.The device was preliminarily tested and reviewed by r <(>&<)>d in the device analysis lab.The r<(>&<)>d testing failed and r<(>&<)>d requested the device to be put on ¿hold¿ prior to final analysis testing.When the final device analysis was set to take place the device could not be located in the device analysis lab.A thorough search of the device analysis lab was conducted and the device could not be located.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATAMR SHUNT ASSEMBLY, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6395323
Report Number2021898-2017-00107
Device Sequence Number38596
Product Code JXG
UDI-Device Identifier00643169593442
UDI-Public00643169593442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number46955
Device Lot NumberE12752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
03/14/2017
10/20/2017
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date04/13/2017
09/06/2017
11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1702-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;